MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.A device failure analysis was performed on the returned device.No biomatter was present.Visual inspection confirmed that the lumen was open on the proximal end.A leak test was performed with lumen open (no clamps).A leak was observed between the catheter and the connector cap.Gentle twisting of the catheter confirmed that the catheter could twist slightly within the cap.An unsuccessful attempt was made to unscrew the mac-loc from the cap with reasonable force.The flare was pulled out of the cap to investigate the flare.The threads between the connector cap and mac-loc were imaged, demonstrating 3 threads visible between these two parts.There was also a small indentation in the flare.A leak test confirmed that there was leakage between the catheter and the connector cap.Further investigation demonstrated that the number of adapter threads showing between the connector cap and the mac loc assembly was out of spec.Dimensional analysis of the flare found that the flare diameter was larger than the diameter of the internal cap threads, which is incorrect according to the relevant drawing.These findings could have led to an improper seal between the mac-loc, connector cap, and catheter ultimately resulting in leakage.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that when flushing the ultrathane multipurpose drainage set during preparation for an unspecified procedure, the physician confirmed fluid leakage from the hub.Another device was used for the procedure instead.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6851697
Report Number1820334-2017-02816
Device Sequence Number18957103
Product Code GBO
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)190630(10)7034707
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCLDM-8.5-MH
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1